Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes terrible panic attack post intake of Oxycodone, Xanax and Ativan?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3665 Questions

default
Posted on Wed, 24 Aug 2016 in Medicines and Side Effects
Question: I am having a terrible panic attack because 6 and a half hours ago I took 40mg of Oxycodone and just 1 hour ago I took 1mg of Xanax and 1mg of Ativan I also took 60mg of Cymbalta 8 hours ago. I am so scared that I am going to overdose! please help me!
doctor
Answered by Dr. Panagiotis Zografakis 48 minutes later
Brief Answer:
probably not unsafe...

Detailed Answer:
Hello,

these drugs can be used together although the likelihood of adverse effects is higher than if used individually. The only thing that concerns me is the high (?) dose of oxycodone. If you've never used oxycodone before this is high... If you've used oxycodone for a while then 40mg can be a reasonable dosage. 1mg of xanax and 1mg of ativan are not high either whether you've used them in the past or not. Cymbalta can be used safely at 60mg for most patients.

All the aforementioned drugs may induce sleep and generally a reduction in central nervous system functions. The most concerning side effect is a low drive for respiratory functions. A normal respiratory rate (10-14 per minute) and no shortness of breath means that you're OK for the time being. If the numbers get worse or you too sleepy then you may have to visit the ER just to be sure nothing's wrong.

Avoid taking any more central nervous system suppressants like similar drugs or alcohol!

I hope it helps!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Panic attack

doctor1 MD

hello, i have been having heart troubles and this is what is going on.. Periods during the day my heart will beat very irregularly, and then it...

doctor1 MD

Last night after dinner I was extremely tired and then all of the sudden I became lightheaded and felt I was going to faint. My heart was beating...

doctor1 MD

I ve taken 5 endocet pills at once, now these are the 5mg oxycodone with 325 mg of acetominophen....is it possible that it could cause a heart...

doctor1 MD

Hi, I just woke up with uncontrollable shaking and a sweat. I have never done this before besides years ago before medication and I d wake up to...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy